Hail, Menominee (C)
- When
- July 1, 2:24 PM CST
- Where
- Menominee (C) County, 13 mi NNE of Keshena
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.050, -88.533
Thunderstorms moved across northeast Wisconsin as a cold front pushed through the area. Several large storms produced hail of 2 inches to 4 inches in diameter during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms moved across northeast Wisconsin as a cold front pushed through the area. Several large storms produced hail of 2 inches to 4 inches in diameter during the afternoon and evening. Four inch diameter hail was reported in Suring (Oconto co.) and hailstones of just over 3 inches in diameter were measured east of Oconto Falls (Oconto co.) and near Branch (Manitowoc co.). An observer found tennis ball size hail near Hayes (Oconto co.) half an hour after the storms ended there. Damage amounts listed in this report are estimates. Gaint hail caused damage to more than 700 vehicles, denting them and smashing their windows. The hail damaged at least 800 homes, breaking windows, denting siding and knocking chunks out of vinyl siding. Business signs were smashed and foliage was stripped from trees by the hail.High winds from the storms downed trees from Two Rivers (Manitowoc co.) to Manitowoc (Manitowoc co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 1, 3:30 AM CST, 10 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT JUL 1 2006 .SYNOPSIS...LARGE SCALE FLOW ACRS THE CONUS NOW FAIRLY ZONAL. SEASONABLY STG FLOW WAS ACRS THE NRN STATES...ARND RIDGE IN THE W AND FILLING TROF IN THE E. PATTERN WL UNDERGO SOME AMPLIFICATION DURING THE FIRST PART OF THE UPCOMING WEEK...THEN BECOME SLOWLY PROGRESSIVE. PCPN CHCS WL COME EARLY IN THE FCST AS A COUPLE SYSTEMS PROGRESS THROUGH THE FAIRLY FLAT PATTERN. ONCE AMPLIFICATION STARTS...HIGH PRESSURE WL BECOME LOCKED IN OVER THE AREA AND KEEP PCPN OUT. TEMPS WL PRIMARY BE ABV NORMAL. .SHORT TERM...TDA/TNGT/SUN. FOCUS ON SVR THREAT TDA. SML MCS WORKED EWD FM THE DAKOTAS EARLY IN THE NIGHT...AND PRODUCE 60KT GUST AT BRAINERD BEFORE WEAKENING AS IT ENCOUNTERED THE MORE STABLE AIR MASS OVER FAR ERN MN/WI. IF THE REMNANTS OF MCS MAKE IT TO N-C WI BEFORE WIPING OUT...THEY COULD PRODUCE AN OUTFLOW BOUNDARY WHICH WOULD BE IMPORTANT TO CONVECTION DEVELOPING LATER IN THE DAY. MEANWHILE...VERY STEEP MID-LVL LAPSE RATES PROVIDED STG CAP AND LIMITED CONVECTION FARTHER S. THAT SHOULD ALLOW RAPID DESTABILIZATION TO OCCUR FM THE SRN PART OF THE FCST AREA SWD ONCE THE SUN COMES UP THIS MORNING. RUC FCST SOUNDINGS FOR MID-DAY SHOWED STG SFC BASED INSTABILITY...BUT STILL FAIRLY SIG INHIBITION TO OVERCOME AS STRONGER CAP WORKS INTO THE FCST AREA. KEY FACTOR WL BE WHETHER OR NOT THE CAP BREAKS. ON ONE HAND...COLD FRONT COMBINED WITH SHRTWV MIGRATING IN FM THE W COULD PROVIDE ENOUGH LIFT TO BREAK THE CAP. ON THE OTHER HAND...LOW-LEVEL FLOW VEERS MORE WLY WITH TIME...AND REDUCES THE CONVERGENCE ALONG THE BOUNDARY LATER IN THE DAY. BEST GUESS IS THAT CONVECTION WL FIRE ACRS THE NW PART OF THE FCST AREA DURING THE MID-DAY HRS...AND THEN BUILD SEWD INTO THE MORE UNSTABLE AIR MASS. CONTD FCST WITH EXPLICIT SVR MENTION FOR TDA...BUT WITH ADDITIONAL TEMPORAL RESOLUTION. STORMS SHOULD EXIT THE NW PART OF THE FCST AREA BY LATE AFTN...AND THE SE BY EVENING. EXPECT MOSTLY CLEAR SKIES ACRS THE N...AND PARTLY CLDY SKIES ACRS THE S TNGT. MODELS HINTED AT SOME PCPN SUN...BUT STUCK WITH DRY FCST FOR NOW. SEEMS WNWLY UPR FLOW SHOULD TEND TO SHOVE THE FRONT FARTHER S THAN DEPICTED BY THE MODELS. GOING FCST MAX TEMPS SEEMED A LITTLE WARM GIVEN FCST 850 MB TEMPS. HOWEVER...FCST SOUNDINGS OFF BOTH NAM AND GFS SHOWED MIXING UP TO ARND 800 MB...SO STUCK WITH WARMER READINGS. .LONG TERM...MONDAY THROUGH FRIDAY... UPPER FLOW DURG PD SLOWLY AMPLIFIES AGAIN AS WRN RDG BUILDS AND TROF DUMBELLS ACRS SE CAN. ACTIVE WX NEAR STATE EARLY IN PD AS FRONT SLOWLY PUSHES S. SECONDARY CDFNT XPCTD TO MOV THRU MON. SIG TIMING DIFFERENCES BETWEEN GFS AND NAM-WRF. NAM-WRF IS 12+ HRS FASTER (WHICH SEEMS TO BE A RECURRING THEME RECENTLY). WL TREND A BIT TOWARD SLOWER GFS...BUT MOV FRONT OUT OF CWA BY 00Z-03Z AS UPPER FLOW IS RELATIVELY STRONG. SCT CONVECTION ALONG/AHD OF FRONT. CANADIAN HIGH PRES MOVS IN BHD FRONT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/JKL WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT JUL 1 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM MARINETTE TO ANTIGO TO PLAINFIELD IN WAUSHARA COUNTY THIS AFTERNOON...MAINLY BETWEEN NOON AND 4 PM. IF SEVERE STORMS DO DEVELOP THIS AFTERNOON...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THIS AFTERNOON. TAKE ALONG A BATTERY POWERED RADIO TO ENSURE THAT YOU HAVE ACCESS TO CURRENT WEATHER INFORMATION AT ALL TIMES. PLAN AHEAD TO DETERMINE WHAT SAFETY PRECAUTIONS WILL BE TAKEN IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-021615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... BETWEEN 1 PM AND 6 PM. IF SEVERE STORMS DO DEVELOP...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT DO DEVELOP THIS AFTERNOON WILL RACE EASTWARD AROUND 50 MPH...GIVING BOATERS LITTLE TIME TO TAKE COVER FROM THUNDERSTORMS MOVING OFFSHORE. BOATERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THROUGHOUT THE DAY. BE SURE TO HAVE ACCESS TO CURRENT WEATHER INFORMATION...SUCH AS VIA RADIO...AT ALL TIMES WHILE ON THE WATER. BE PREPARED TO MOVE TO A PLACE OF SAFETY QUICKLY IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. ECKBERG WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 70 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524660, 5524661, 5524651, 5524652, 5524653, 5524654, 5524655, 5524656, 5524657, 5524658, 5524659.